Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 49, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 15, 2026, 8:53 PM CDT for 6 counties in Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2026, 8:53 PM CDT (01:53 UTC)
- Expired
- Mar 15, 2026, 9:39 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 9:06 PM CDT | TSTM WND DMG | Rolling Fork, MS | Corrects previous tstm wnd dmg report from Rolling Fork. Report of numerous downed street signs. |
| Mar 15, 9:36 PM CDT | TSTM WND DMG | Rolling Fork, MS | Report of numerous downed street signs. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
864
WUUS54 KJAN 160153
SVRJAN
MSC051-053-055-125-133-151-160300-
/O.NEW.KJAN.SV.W.0049.260316T0153Z-260316T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
853 PM CDT Sun Mar 15 2026
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Sunflower County in northwestern Mississippi...
Northwestern Holmes County in central Mississippi...
Southeastern Washington County in northwestern Mississippi...
Northwestern Issaquena County in west central Mississippi...
Humphreys County in central Mississippi...
Sharkey County in west central Mississippi...
* Until 1000 PM CDT.
* At 853 PM CDT, severe thunderstorms were located along a line
extending from near Inverness to near Glen Allan, moving east at 35
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Indianola, Hollandale, Belzoni, Rolling Fork, Mayersville,
Moorhead, Inverness, Anguilla, Isola, Arcola, Silver City, Glen
Allan, Louise, Panther Burn, Grace, Delta City, Nitta Yuma,
Darlove, Estill, and Midnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Arkansas...northeastern Louisiana...and central, north central,
northwestern and west central Mississippi.
&&
LAT...LON 3347 9045 3327 9066 3328 9045 3324 9042
3324 9037 3329 9036 3330 9007 3284 9076
3280 9116 3285 9113 3289 9107 3295 9108
3301 9105 3301 9117 3302 9116 3304 9113
3306 9112 3322 9098 3348 9056
TIME...MOT...LOC 0153Z 273DEG 31KT 3332 9058 3301 9109
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DL2 follow-up statements
919
WWUS54 KJAN 160216
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
916 PM CDT Sun Mar 15 2026
MSC133-160226-
/O.CAN.KJAN.SV.W.0049.000000T0000Z-260316T0300Z/
Sunflower MS-
916 PM CDT Sun Mar 15 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUNFLOWER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Louisiana...and central, north central, northwestern and west central
Mississippi.
&&
LAT...LON 3292 9064 3292 9066 3284 9076 3280 9116
3285 9113 3307 9083 3327 9066 3328 9045
3324 9042 3324 9037 3329 9036 3330 9007
TIME...MOT...LOC 0216Z 280DEG 38KT 3328 9027 3292 9082
$$
MSC051-053-055-125-151-160300-
/O.CON.KJAN.SV.W.0049.000000T0000Z-260316T0300Z/
Holmes MS-Washington MS-Issaquena MS-Humphreys MS-Sharkey MS-
916 PM CDT Sun Mar 15 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN HOLMES...SOUTHEASTERN WASHINGTON...NORTHWESTERN
ISSAQUENA...HUMPHREYS AND NORTHERN SHARKEY COUNTIES...
At 916 PM CDT, severe thunderstorms were located along a line
extending from near Cruger to near Rolling Fork, moving east at 45
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Silver City, Louise, and Midnight around 920 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Louisiana...and central, north central, northwestern and west central
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3292 9064 3292 9066 3284 9076 3280 9116
3285 9113 3307 9083 3327 9066 3328 9045
3324 9042 3324 9037 3329 9036 3330 9007
TIME...MOT...LOC 0216Z 280DEG 38KT 3328 9027 3292 9082
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DL054
WWUS54 KJAN 160239
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
939 PM CDT Sun Mar 15 2026
MSC051-053-055-125-151-160249-
/O.CAN.KJAN.SV.W.0049.000000T0000Z-260316T0300Z/
Holmes MS-Washington MS-Issaquena MS-Humphreys MS-Sharkey MS-
939 PM CDT Sun Mar 15 2026
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLMES...
SOUTHEASTERN WASHINGTON...NORTHWESTERN ISSAQUENA...HUMPHREYS AND
NORTHERN SHARKEY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with these thunderstorms.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Louisiana...and central, north central and west central Mississippi.
&&
LAT...LON 3292 9064 3292 9066 3284 9076 3280 9116
3285 9113 3307 9083 3327 9066 3328 9045
3324 9042 3324 9037 3329 9036 3330 9007
TIME...MOT...LOC 0238Z 273DEG 31KT 3327 9004 3291 9059
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 8:47 PM CDT, 6 minutes earlier. Its key messages:
- A strong cold front will bring a variety of impacts to the area as we go through early this week.
- There is an enhanced risk for severe weather tonight, especially for damaging winds.
- Strong winds will also precede and follow the cold front through Monday.
- Much colder air moving in Monday will bring a significant hard freeze threat to much of the area Monday night.
Area forecast discussion, Mar 15, 8:47 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
847 PM CDT Sun Mar 15 2026
...New MESOSCALE UPDATE...
.KEY MESSAGES...
- A strong cold front will bring a variety of impacts to the
area as we go through early this week.
- There is an enhanced risk for severe weather tonight,
especially for damaging winds.
- Strong winds will also precede and follow the cold front
through Monday.
- Much colder air moving in Monday will bring a significant hard freeze
threat to much of the area Monday night.
&&
.MESOSCALE UPDATE...
Issued at 840 PM CDT Sun Mar 15 2026
The cold front is beginning to move into the Delta this evening
and strong to severe showers and thunderstorms are occuring along
the boundary. Have already had reports of 50 to 60 mph winds with
some of these storms and this will continue as the front sweeps
southeast across the area. A tornado watch is already in affect
for areas along and north of the Natches Trace Corridor, with
another watch further south likely over the next hour or so. The
front will exit the area to the southeast around midnight, with
much colder air moving in overnight. Overnight lows will fall into
the 30s across most of the area./15/
&&
.DISCUSSION...
Issued at 400 PM CDT Sun Mar 15 2026
Updates today: Messaging for severe weather tonight remains on
track. Highest damaging wind probs remain north of I-20, but note
that the expansion of 30% severe wind probs has once again forced
an expansion of the the "enhanced" threat area, and it now
includes nearly all of our area. Otherwise, the wind advisory is
being maintained with no changes, and the freeze threat and watch
are unchanged as well. Expect a freeze warning to be issued once
the severe threat has moved out. Will also note as previously
indicated that any light snow shower/flurry activity occurring
early in the morning will not have any immediate impact.
In the near term: Wind has picked up greatly from the south today
as expected, and it is bringing an increase in boundary layer
moisture. A stout upper trough will support a rapidly deepening
surface low across the plains, and its attendant surface cold
front, currently moving into northwest Arkansas, continues to be
the focus for our severe weather through this evening and into the
overnight hours.
Concerning the severe threat: The strong forcing and shear, along
with sufficient instability along/just ahead of the front, will
support a forced squall line racing across the area tonight. The
enhanced severe risk continues to be messaged, with the latest
update highlighting nearly the entire area as previously
mentioned. The greater severe threat area looks to be over our
northwest where the combination of instability/forcing will be
greatest, and where updraft intensity and low level environment
seem strong enough in the guidance for some tornado potential,
particularly with any segments orthogonal to the low level shear
vector, and with discrete cellular development ahead of the main
line. Tornadoes and hail will be a concern, but the potential for
areas of widespread damaging straight-line winds, is still the
main concern regardless of how threat areas shift here on out.
Concerning the wind threat: Strong pressure falls and rises either
side of the front in association with this dynamic system are
resulting in a strong gradient wind threat both ahead of and in
the wake of storms tonight. Gusts have been greater than 40 mph
this afternoon, especially in the Delta region, and expect
similar gusts tomorrow given the strong mixing (up to 10kft) in
the strong cold advection pattern. So a wind advisory continues
for most of the area.
Concerning the freeze threat: In the wake of the cold front, a polar
surface high will usher in a much colder airmass, and will promote
freezing temperatures Monday night into Tuesday morning, and to a
lesser extent, Wednesday morning. A significant to extreme freeze
threat remains for the entire area, especially considering the
recent record warmth (e.g., warmest start to March on record at
Jackson, MS), and with highs in the 80s also expected Sunday
ahead of this freeze. Impacts to unprotected vegetation are
expected. And, with more low temperatures now forecast to fall
into the low to mid 20s Tue morning, there will also be a
significant threat to early season fruit crops. We may eventually
need messaging for Tue night when the surface high will be in a
more ideal position, but impacts should be less then with the
thermal trough beginning to shift out of our region.
In addition, it is worth noting that confidence has increased in a
very short window (1 to 2 hours) for snow showers/flurries on the
back end of the front, indicative of colder air outrunning precip.
Any showers that do occur are not expected to be impactful and will
be brief, but will be a very interesting phenomenon in the wake
of severe weather in mid March.
Thereafter, a significant warm-up is expected for mid to late next
week with building heights over the region. Highs will rise back
above seasonal norms with readings in the upper 70s and low 80s by
Friday. A strong midlevel high over the desert southwest will keep
northerly flow over our area which will maintain warm and dry
conditions. /SAS/EC/
&&
.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Sun Mar 15 2026
VFR conditions and a gusty south wind of 25-35kts will prevail
into this evening at TAF sites. After 00Z a band of TSRA along and
ahead of a cold front will begin moving nw-se across the area.
Lower flight restrictions along with gusts in excess of 45kts wl
be psbl for 2-3hrs as the band of TSRA move through. Gusty nw wind
20-25kts and MVFR cigs wl prevail in the wake of the TSRA until
Cigs improve toward the end of the TAF period. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 83 36 47 26 / 10 80 20 0
Meridian 81 36 49 26 / 0 90 20 0
Vicksburg 83 36 50 27 / 20 90 10 0
Hattiesburg 84 41 53 30 / 10 90 10 0
Natchez 84 37 50 28 / 10 90 10 0
Greenville 80 34 45 28 / 70 90 0 0
Greenwood 82 35 47 25 / 30 90 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT Monday for MSZ018-019-025-034-035-
040-041.
Freeze Watch from Monday evening through Tuesday morning for
MSZ018-019-025>066-072>074.
Wind Advisory until noon CDT Monday for MSZ026>033-036>039-
042>066.
LA...Wind Advisory until 7 PM CDT Monday for LAZ007>009-015-016-
023>026.
Freeze Watch from Monday evening through Tuesday morning for
LAZ007>009-015-016-023>026.
AR...Wind Advisory until 7 PM CDT Monday for ARZ074-075.
Freeze Watch from Monday evening through Tuesday morning for
ARZ074-075.
&&
15/In the hours before
Local storm report, Mar 15, 4:15 PM CDT, 4 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
415 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Non-Tstm Wnd Dmg 1 S Grenada 33.76N 89.81W
03/15/2026 Grenada MS Other Federal
Power line down in the Whitehaven
Subdivision in Grenada, caused a grass fire.
&&
CELocal storm report, Mar 15, 6:59 PM CDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
659 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Hail Fountain Hill 33.35N 91.85W
03/15/2026 M1.00 Inch Ashley AR Public
&&
CELocal storm report, Mar 15, 7:57 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
757 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM Tstm Wnd Gst 2 NE Metcalfe 33.48N 90.98W
03/15/2026 M52 MPH Washington MS ASOS
&&
CELocal storm report, Mar 15, 8:08 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
808 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail Lake Village 33.33N 91.28W
03/15/2026 M0.70 Inch Chicot AR Public
Report of dime sized hail on northern
portions of Lake Village.
&&
KPLocal storm report, Mar 15, 8:52 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Jackson MS
852 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Dmg 3 WNW Cleveland 33.76N 90.77W
03/15/2026 Bolivar MS Fire Dept/Rescue
A few power poles were leaning along hwy 8.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 68 min |
| Mar 15, 7:25 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 80 min |
| Mar 15, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 43 min |
| Mar 15, 7:55 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 65 min |
| Mar 15, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 58 min |
| Mar 15, 8:28 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sunflower | 62 min |
| Mar 15, 9:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 41 min |
| Mar 15, 9:32 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Issaquena, Warren | 58 min |
| Mar 15, 9:36 PM CDT | Special Weather Statement | JAN | Holmes, Yazoo | 39 min |
| Mar 15, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 47 min |
| Mar 15, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 66 min |
| Mar 15, 10:13 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 62 min |
| Mar 15, 10:18 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Oktibbeha | 42 min |
| Mar 15, 10:18 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 57 min |
| Mar 15, 10:47 PM CDT | Special Weather Statement | JAN | Leake, Neshoba, Noxubee, Winston | 58 min |
| Mar 15, 10:57 PM CDT | Special Weather Statement | JAN | Lowndes | 63 min |
| Mar 15, 11:06 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 39 min |
| Mar 15, 11:13 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 62 min |
| Mar 15, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 76 min |
| Mar 15, 11:51 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln | 54 min |
| Mar 15, 11:53 PM CDT | Special Weather Statement | JAN | Newton, Smith | 67 min |
| Mar 16, 12:31 AM CDT | Special Weather Statement | JAN | Clarke, Jasper, Lauderdale | 74 min |
| Mar 16, 12:39 AM CDT | Special Weather Statement | JAN | Covington, Jones | 66 min |
| Mar 16, 12:45 AM CDT | Special Weather Statement | JAN | Marion | 60 min |
| Mar 16, 1:21 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 54 min |
| Mar 16, 1:25 AM CDT | Special Weather Statement | JAN | Jones | 35 min |
| Mar 16, 2:15 AM CDT | Special Weather Statement | JAN | Forrest | 45 min |
| Mar 16, 2:32 AM CDT | Freeze Warning | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 31 hr |
| Mar 16, 4:34 AM CDT | Special Weather Statement | JAN | Adams | 41 min |
| Mar 16, 5:07 AM CDT | Special Weather Statement | JAN | Franklin | 38 min |
| Mar 16, 5:46 AM CDT | Special Weather Statement | JAN | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.